Alert archive / Louisiana / Heat Advisories in 2021
Heat Advisory 1, NWS Shreveport, LA
NWS Shreveport, LA issued this heat advisory at Jun 14, 2021, 3:06 AM CDT for 17 parishes in Louisiana; 13 counties in Texas. It took effect at Jun 14, 2021, 12:00 PM CDT. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Jun 14, 2021, 3:06 AM CDT (08:06 UTC)
- In effect from
- Jun 14, 2021, 12:00 PM CDT
- Expired
- Jun 14, 2021, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Shreveport, LA
All 30 counties
Bienville Parish, LA, Bossier Parish, LA, Caddo Parish, LA, Caldwell Parish, LA, Claiborne Parish, LA, De Soto Parish, LA, Grant Parish, LA, Jackson Parish, LA, LaSalle Parish, LA, Lincoln Parish, LA, Natchitoches Parish, LA, Ouachita Parish, LA, Red River Parish, LA, Sabine Parish, LA, Union Parish, LA, Webster Parish, LA, Winn Parish, LA, Angelina County, TX, Cherokee County, TX, Gregg County, TX, Harrison County, TX, Marion County, TX, Nacogdoches County, TX, Panola County, TX, Rusk County, TX, Sabine County, TX, San Augustine County, TX, Shelby County, TX, Smith County, TX, Upshur County, TX
The radar
The Shreveport radar (KSHV), 38 km from the middle of the area, began a volume at 08:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 00:00Z, 8.1 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1911 J/kg
- Mixed-layer CIN
- -20 J/kg
- Mixed-layer LCL
- 1687 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -3 m²/s²
- 0-3 km storm-relative helicity
- 51 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
463 WWUS74 KSHV 140806 NPWSHV URGENT - WEATHER MESSAGE National Weather Service Shreveport LA 306 AM CDT Mon Jun 14 2021 LAZ005-006-010>014-017>022-TXZ149-152-153-165>167-150000- /O.NEW.KSHV.HT.Y.0001.210614T1700Z-210615T0000Z/ Lincoln-Union-De Soto-Red River-Bienville-Jackson-Ouachita-Sabine- Natchitoches-Winn-Grant-Caldwell-La Salle-Cherokee-Nacogdoches- Shelby-Angelina-San Augustine- Including the cities of Ruston, Farmerville, Bernice, Mansfield, Stonewall, Logansport, Coushatta, Martin, Arcadia, Ringgold, Gibsland, Jonesboro, Monroe, Many, Zwolle, Pleasant Hill, Natchitoches, Winnfield, Colfax, Montgomery, Dry Prong, Clarks, Grayson, Columbia, Jena, Midway, Olla, Jacksonville, Rusk, Nacogdoches, Center, Lufkin, San Augustine, Hemphill, and Pineland 306 AM CDT Mon Jun 14 2021 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING... * WHAT...Heat index values between 105 and 109 degrees expected. * WHERE...Portions of north central and northwest Louisiana and lower east Texas. * WHEN...From noon today to 7 PM CDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on elderly relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ 19
1 follow-up statement
455 WWUS74 KSHV 141633 NPWSHV URGENT - WEATHER MESSAGE National Weather Service Shreveport LA 1133 AM CDT Mon Jun 14 2021 LAZ001>004-TXZ125-126-136>138-150-151-150000- /O.EXA.KSHV.HT.Y.0001.210614T1700Z-210615T0000Z/ Caddo-Bossier-Webster-Claiborne-Upshur-Marion-Smith-Gregg- Harrison-Rusk-Panola- Including the cities of Shreveport, Bossier City, Minden, Springhill, Homer, Haynesville, Gilmer, Big Sandy, Jefferson, Tyler, Longview, Marshall, Henderson, and Carthage 1133 AM CDT Mon Jun 14 2021 ...HEAT ADVISORY IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Heat index values of 105 to 107 are expected. * WHERE...All of north Louisiana and portions of northeast Texas. * WHEN...From noon today to 7 PM CDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ LAZ005-006-010>014-017>022-TXZ149-152-153-165>167-150000- /O.CON.KSHV.HT.Y.0001.210614T1700Z-210615T0000Z/ Lincoln-Union-De Soto-Red River-Bienville-Jackson-Ouachita-Sabine- Natchitoches-Winn-Grant-Caldwell-La Salle-Cherokee-Nacogdoches- Shelby-Angelina-San Augustine- Including the cities of Ruston, Farmerville, Bernice, Mansfield, Stonewall, Logansport, Coushatta, Martin, Arcadia, Ringgold, Gibsland, Jonesboro, Monroe, Many, Zwolle, Pleasant Hill, Natchitoches, Winnfield, Colfax, Montgomery, Dry Prong, Clarks, Grayson, Columbia, Jena, Midway, Olla, Jacksonville, Rusk, Nacogdoches, Center, Lufkin, San Augustine, Hemphill, and Pineland 1133 AM CDT Mon Jun 14 2021 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... * WHAT...Heat index values between 105 and 109 degrees expected. * WHERE...Portions of north central and northwest Louisiana and lower east Texas. * WHEN...From noon today to 7 PM CDT this evening. * IMPACTS...Hot temperatures and high humidity may cause heat illnesses to occur. PRECAUTIONARY/PREPAREDNESS ACTIONS... Drink plenty of fluids, stay in an air-conditioned room, stay out of the sun, and check up on elderly relatives and neighbors. Young children and pets should never be left unattended in vehicles under any circumstances. Take extra precautions if you work or spend time outside. When possible reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear lightweight and loose fitting clothing when possible. To reduce risk during outdoor work, the Occupational Safety and Health Administration recommends scheduling frequent rest breaks in shaded or air conditioned environments. Anyone overcome by heat should be moved to a cool and shaded location. Heat stroke is an emergency! Call 9 1 1. && $$ 24
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this heat advisory went out at Jun 14, 1:12 AM CDT, 1 hour 54 minutes earlier.
Area forecast discussion, Jun 14, 1:12 AM CDT, 1 hour 54 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 112 AM CDT Mon Jun 14 2021 .AVIATION... For the 14/06Z TAF period, all sites are VFR to begin the period and this should continue through the next 24 hours. The possible exception is some brief reduction to vsbys with active convection in East Texas early this morning and any patchy fog that develops closer to daybreak. Otherwise, expect cumulus to linger through much of the period with cirrus above that as a weakening frontal boundary struggles to make additional southward progress into the region. Therefore, winds will generally remain light and variable overnight before gradually trending more E/NE if the front manages to push farther south. /19/ && .PREV DISCUSSION... /issued 1026 PM CDT Sun Jun 13 2021/ UPDATE... This evening update is twofold: an update to overnight lows, and adjustments to PoPs. Afternoon highs rather exceeded expectations, as such it will take longer to reach overnight lows. Those have been bumped up as well. As for PoPs, a line of thunderstorms are following outflow boundaries east to west, and will quickly outrun the previously established PoPs. They have been adjusted to account for these thunderstorms. PREV DISCUSSION... /issued 253 PM CDT Sun Jun 13 2021/ SHORT TERM.../Tonight through Monday Night/ For the rest of today...While the chance is fairly low, isolated showers and thunderstorms will be possible this afternoon, with the best chances coming for areas along and southeast of a line from Lufkin, TX to Ringold, LA to near El Dorado, AR. Should showers and thunderstorms move into this area, there is a threat a few of them could become strong to severe at times. Already seeing an uptick of thunderstorms firing across southwest Arkansas and northwest Louisiana. Meanwhile, satellite imagery from this afternoon continues to show an increase in cu across the entire area. In addition, afternoon heat indices could reach the lower to mid 100s, so continue to use caution if outdoors for an extended period of time. Upper-level ridge will continue to control the southwest CONUS through the short term period and beyond. We could see additional showers and thunderstorms across the area into the early overnight hours as the passing backdoor cold front could struggle to clear the area. Overnight lows will range from the lower to mid 70s once again across the area. On Monday, additional afternoon showers and thunderstorms will once again be possible across our far southern and southwest zones as the remnant frontal boundary lingers. High temperatures on Monday will once again climb into the lower to mid 90s across the area with afternoon heat indices reaching the upper 90s to lower 100s across the area. Monday night will be slightly "cooler" across our northern zones with lows falling into the upper 60s, with lower 70s expected elsewhere. /33/ && .PRELIMINARY POINT TEMPS/POPS... SHV 96 72 96 73 / 0 0 0 0 MLU 93 72 95 72 / 10 0 0 0 DEQ 95 69 95 70 / 0 0 0 0 TXK 94 71 94 71 / 0 0 0 0 ELD 95 69 95 69 / 0 0 0 0 TYR 94 74 95 72 / 0 0 0 0 GGG 94 72 95 72 / 0 0 0 0 LFK 96 75 96 73 / 10 0 10 10 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 19/44/33
Hazardous weather outlook, Jun 13, 1:15 PM CDT, 13 hours 51 minutes before
Hazardous Weather Outlook...CORRECTED National Weather Service Shreveport LA 115 PM CDT Sun Jun 13 2021 ARZ050-051-059>061-070-OKZ077-TXZ096-097-108>112-124>126-136>138- 149-150-141200- Sevier-Howard-Little River-Hempstead-Nevada-Miller-McCurtain- Red River-Bowie-Franklin-Titus-Camp-Morris-Cass-Wood-Upshur- Marion-Smith-Gregg-Harrison-Cherokee-Rusk- 115 PM CDT Sun Jun 13 2021 This Hazardous Weather Outlook is for portions of southwest Arkansas, southeast Oklahoma and northeast Texas. .DAY ONE...This Afternoon and Tonight... Isolated showers and thunderstorms will be possible late this afternoon and evening across portions of East Texas and Southwest Arkansas. In addition, temperatures will climb into the lower and mid 90s, and when combined with the humidity, will result in heat indices ranging from 100 to 105 degrees. .DAYS TWO THROUGH SEVEN...Monday through Saturday... Hot and dry conditions are expected for much of this week across the region, as an upper level ridge of high pressure builds back east into the area. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters will not be be needed through tonight. ARZ071>073-LAZ001>006-010>014-017>022-TXZ151>153-165>167-141200- Lafayette-Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln- De Soto-Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches- Winn-Grant-Caldwell-La Salle-Panola-Nacogdoches-Shelby-Angelina- San Augustine- 115 PM CDT Sun Jun 13 2021 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana, northwest Louisiana, east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... Scattered showers and thunderstorms are expected to develop by mid and late afternoon across Northcentral Louisiana and Lower East Texas, and spread west southwest across these areas during the evening in advance of an approaching upper level disturbance. Given the extent of instability that has developed, some of these storms may be strong to severe, with damaging winds and brief heavy rainfall possible. These storms should gradually diminish late tonight with reduced instability. In addition, afternoon temperatures will climb into the lower to mid 90s across much of the region. When combined with the humidity, heat indices will range from 101 to 105 degrees, with some locations briefly exceeding 105 degrees. .DAYS TWO THROUGH SEVEN...Monday through Saturday... Isolated to widely scattered showers and thunderstorms will be possible Monday afternoon and evening over the southern sections of Northcentral Louisiana and Deep East Texas, before mostly dry conditions return Tuesday through much of the coming work week. Moisture should begin to increase by Saturday to support the return of at least isolated showers and thunderstorms for next weekend. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators...and storm spotters may be needed this afternoon and evening. 15
In the hours before
Local storm report, Jun 13, 9:14 PM CDT, 5 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
914 PM CDT SUN JUN 13 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0420 PM TSTM WND DMG 8 W STERLINGTON 32.68N 92.20W
06/13/2021 UNION LA LAW ENFORCEMENT
UNION PARISH SHERIFFS OFFICE REPORTED A VERY
LARGE OAK TREE DOWN ON A HOME.
&&
09Special weather statement, Jun 14, 12:49 AM CDT, 2 hours 17 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1249 AM CDT Mon Jun 14 2021
TXZ110-124-125-137-138-150-140630-
Upshur TX-Gregg TX-Harrison TX-Camp TX-Wood TX-Rusk TX-
1249 AM CDT Mon Jun 14 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HARRISON...NORTHERN
RUSK...EASTERN WOOD...UPSHUR...SOUTHERN CAMP AND GREGG COUNTIES UNTIL
130 AM CDT...
At 1249 AM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles southeast of Pittsburg to near Tatum.
Movement was west at 25 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations impacted include...
Longview, Kilgore, White Oak, Gladewater, Gilmer, Hallsville, Tatum,
Clarksville City, East Mountain, Diana, Rosewood, Liberty City, West
Mountain, Lakeport, Easton, Union Grove, Warren City, Midway, Rolling
Meadows and Stewart.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3299 9484 3236 9449 3228 9453 3220 9483
3250 9499 3253 9499 3252 9500 3294 9522
TIME...MOT...LOC 0549Z 078DEG 21KT 3293 9488 3236 9457
13Local storm report, Jun 14, 1:32 AM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
132 AM CDT MON JUN 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1224 AM TSTM WND DMG 5 E HALLSVILLE 32.49N 94.50W
06/14/2021 HARRISON TX LAW ENFORCEMENT
TREES DOWN NEAR FM 968 AND I-20.
&&
13Local storm report, Jun 14, 1:37 AM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
137 AM CDT MON JUN 14 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 AM HAIL GILMER 32.73N 94.94W
06/14/2021 E1.00 INCH UPSHUR TX PUBLIC
QUARTER INCH HAIL REPORTED AT A FAST FOOD
RESTAURANT ON THE NORTH SIDE OF GILMER.
&&
13Special weather statement, Jun 14, 1:46 AM CDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Shreveport LA
146 AM CDT Mon Jun 14 2021
TXZ124-125-140730-
Upshur TX-Wood TX-
146 AM CDT Mon Jun 14 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WOOD AND
NORTHWESTERN UPSHUR COUNTIES UNTIL 230 AM CDT...
At 146 AM CDT, Doppler radar was tracking a strong thunderstorm over
Rosewood, or 8 miles west of Gilmer, moving west at 20 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
this storm.
Locations impacted include...
Hawkins, Rosewood and Grice.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3282 9540 3286 9505 3270 9497 3256 9520
3257 9521 3256 9524
TIME...MOT...LOC 0646Z 068DEG 16KT 3276 9509
13The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 7:10 PM CDT | Special Weather Statement | SHV | LaSalle | 50 min |
| Jun 13, 8:04 PM CDT | Severe Thunderstorm Warning | SHV | Grant, Natchitoches, Winn | 56 min |
| Jun 13, 8:28 PM CDT | Special Weather Statement | SHV | Winn | 32 min |
| Jun 13, 8:56 PM CDT | Special Weather Statement | SHV | Natchitoches, Red River | 64 min |
| Jun 13, 10:01 PM CDT | Severe Thunderstorm Warning | SHV | Bienville, Bossier, Caddo, De Soto, Red River | 59 min |
| Jun 14, 12:19 AM CDT | Severe Thunderstorm Warning | SHV | Harrison, Panola, Rusk | 26 min |
| Jun 14, 12:49 AM CDT | Special Weather Statement | SHV | Gregg, Upshur | 41 min |
| Jun 14, 1:16 AM CDT | Severe Thunderstorm Warning | SHV | Upshur | 30 min |
| Jun 14, 1:46 AM CDT | Special Weather Statement | SHV | Wood | 44 min |
Nearby
Heat Advisories in Louisiana, 2021Heat Advisories in Texas, 2021Every heat advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.